Alert archive / Nevada / High Wind Warnings in 2020
High Wind Warning 5, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Sep 7, 2020, 10:34 PM PDT for Humboldt County, Nevada. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2020, 10:34 PM PDT (05:34 UTC)
- Expired
- Sep 8, 2020, 5:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 12:43 AM PDT | NON-TSTM WND GST 58 | 17 Ne Paradise Valley, NV | MESONET STATION MPVN2 MARTIN CREEK, ELEVATION 6439 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 5.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4004 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS75 KLKN 080534 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1034 PM PDT Mon Sep 7 2020 NVZ030-081200- /O.UPG.KLKN.WI.Y.0018.000000T0000Z-200908T0800Z/ /O.NEW.KLKN.HW.W.0005.200908T0534Z-200908T1200Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 1034 PM PDT Mon Sep 7 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 65 mph. * WHERE...Humboldt County. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-081200- /O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.CON.KLKN.FZ.W.0003.200908T0800Z-200908T1500Z/ /O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/ Northern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, and Tuscarora 1034 PM PDT Mon Sep 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM PDT WEDNESDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Warning, sub-freezing temperatures as low as 32 expected. For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northern Elko County. * WHEN...For the Freeze Warning, until 8 AM PDT Tuesday. For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM PDT Wednesday. For the Wind Advisory, until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ039-081200- /O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/ /O.CON.KLKN.FR.Y.0009.200908T0800Z-200908T1500Z/ South Central Elko County- Including the cities of Ruby Lake and Oasis 1034 PM PDT Mon Sep 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM PDT WEDNESDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph. For the Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...South Central Elko County. * WHEN...For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM PDT Wednesday. For the Frost Advisory, until 8 AM PDT Tuesday. For the Wind Advisory, until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ038-081200- /O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.CON.KLKN.FZ.W.0004.200909T0600Z-200909T1600Z/ /O.CON.KLKN.FR.Y.0009.200908T0800Z-200908T1500Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 1034 PM PDT Mon Sep 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM PDT WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 45 mph expected. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Southwest Elko County. * WHEN...For the Freeze Warning, from 11 PM Tuesday to 9 AM PDT Wednesday. For the Frost Advisory, until 8 AM PDT Tuesday. For the Wind Advisory, until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ035-037-081200- /O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/ /O.CON.KLKN.FR.Y.0009.200908T0800Z-200908T1500Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 1034 PM PDT Mon Sep 7 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM PDT WEDNESDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 28 expected. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...For the Frost Advisory, from 1 AM to 8 AM PDT Tuesday. For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ034-036-081200- /O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.CON.KLKN.FR.Y.0009.200908T0800Z-200908T1500Z/ Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 1034 PM PDT Mon Sep 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County and Southwest Elko County. * WHEN...For the Frost Advisory, until 8 AM PDT Tuesday. For the Wind Advisory, until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ NVZ033-081200- /O.EXT.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ Southeastern Elko County- Including the city of West Wendover 1034 PM PDT Mon Sep 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County and Southeastern Elko County. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
1 follow-up statement
980 WWUS75 KLKN 081212 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 512 AM PDT Tue Sep 8 2020 NVZ030-081315- /O.EXP.KLKN.HW.W.0005.000000T0000Z-200908T1200Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 512 AM PDT Tue Sep 8 2020 ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased across Humboldt County. $$ NVZ031-090000- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/ /O.CON.KLKN.FZ.W.0003.000000T0000Z-200908T1500Z/ /O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/ Northern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, and Tuscarora 512 AM PDT Tue Sep 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29. For the Hard Freeze Warning, sub-freezing temperatures as low as 20 expected. For the Wind Advisory, north winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Northern Elko County. * WHEN...For the Freeze Warning, until 8 AM PDT this morning. For the Hard Freeze Warning, from 11 PM this evening to 9 AM PDT Wednesday. For the Wind Advisory, until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ039-090000- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/ /O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/ /O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/ South Central Elko County- Including the cities of Ruby Lake and Oasis 512 AM PDT Tue Sep 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the Wind Advisory, north winds 20 to 25 mph with gusts up to 50 mph. * WHERE...South Central Elko County. * WHEN...For the Hard Freeze Warning, from 11 PM this evening to 9 AM PDT Wednesday. For the Frost Advisory, until 8 AM PDT this morning. For the Wind Advisory, until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ034-036-090000- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.EXA.KLKN.FZ.W.0004.200909T0600Z-200909T1600Z/ /O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/ Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 512 AM PDT Tue Sep 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 25 expected. For the Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...Ruby Mountains and East Humboldt Range and Northern Lander County and Northern Eureka County. * WHEN...For the Frost Advisory, until 8 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ038-090000- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.CON.KLKN.FZ.W.0004.200909T0600Z-200909T1600Z/ /O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 512 AM PDT Tue Sep 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 26 expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Southwest Elko County. * WHEN...For the Freeze Warning, from 11 PM Tuesday to 9 AM PDT Wednesday. For the Frost Advisory, until 8 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ033-081800- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-200908T1200Z/ /O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/ Southeastern Elko County- Including the city of West Wendover 512 AM PDT Tue Sep 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southeastern Elko County. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-041-090000- /O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/ /O.EXA.KLKN.FZ.W.0004.200909T0600Z-200909T1600Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 512 AM PDT Tue Sep 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Wind Advisory, north winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...For the Freeze Warning, from 11 PM this evening to 9 AM PDT Wednesday. For the Wind Advisory, until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ035-090000- /O.NEW.KLKN.WI.Y.0019.200908T1212Z-200908T1800Z/ /O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/ /O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 512 AM PDT Tue Sep 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 20 expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Wind Advisory, north winds 20 to 30 mph with gusts up to 55 mph. * WHERE...White Pine County. * WHEN...For the Hard Freeze Warning, from 11 PM this evening to 9 AM PDT Wednesday. For the Frost Advisory, until 8 AM PDT this morning. For the Wind Advisory, until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NVZ037-090000- /O.CON.KLKN.HZ.W.0002.200909T0600Z-200909T1600Z/ /O.CON.KLKN.FR.Y.0009.000000T0000Z-200908T1500Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 512 AM PDT Tue Sep 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 20 expected. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...For the Frost Advisory, from 1 AM to 8 AM PDT Tuesday. For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM PDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Sep 7, 2:29 PM PDT, 8 hours 5 minutes earlier.
Area forecast discussion, Sep 7, 2:29 PM PDT, 8 hours 5 minutes before
Area Forecast Discussion National Weather Service Elko NV 229 PM PDT Mon Sep 7 2020 .SYNOPSIS...Smoke and haze continues to clear out of the area today as winds shift to a northerly direction. A cold front tonight brings colder temperatures, and the possibility of a few snowflakes to the highest elevations in northern Elko county. Tuesday will be drastically cooler with highs in the upper 50s and 60s, but this is short lived as temperatures rebound and hit the 80s and low 90s by next week. && .SHORT TERM...Today through Wednesday. The high pressure that has long oppressed NV with unbearably hot temperatures is finally being supplanted by a deep low pressure system. The low pressure is in the process of moving a cold front through the Silver state which will bring strong gusty winds and colder temperatures. The winds will be strongest this afternoon to evening with the winds being highest wind speeds in northeast NV with a Wind Advisory in effect for northern NV. The winds will weaken during the overnight hours but will still be gusty with borderline advisory level winds still possible Tuesday morning. The winds will finally begin to subside Tuesday afternoon to evening. A side benefit to the gusty winds is that it will scour out the smoke and haze in the region bringing better air quality. The gusty winds coupled with dry air will create critical fire weather conditions everywhere today and in central NV on Tuesday. Colder air behind the front will see NV plummet an average of 30 degrees. This colder air will a garden killer as freezing conditions will occur during the overnight and morning hours. There is a Frost Advisory for tonight and Tuesday morning and a Hard Freeze warning for Tuesday night to Wednesday morning. The front is mainly dry in nature but a few rain showers to snow flurries will be possible tonight and Tuesday morning in northeastern to eastern NV. Even if precipitation occurs it will lead to no significant accumulations of anything. Wednesday will see a dry northerly flow across NV with a high pressure trying to build back into region. This will produce fair weather with increasing temperatures. .LONG TERM...Wednesday night through Monday Late Wednesday through Thursday, the closed low centered over Utah/Arizona are lifts northeasterly at a very slow pace. Its influence on our region is felt through the day on Thursday with a breezy northeasterly flow aloft, providing a continuous flow of cooler and drier air. Higher pressure starts to build in later that evening as the Pacific ridge fills in the southwestern region. This ridge is expected to linger through the weekend, and into the start of next week. Guidance is struggling to paint a clear picture as to how the pattern changes after that, but that is to be expected this far out. It is worth saying that the mid- and upper-level flow takes on a more active pattern than what we have seen now for what feels like countless weeks. It’s just going to be a matter of where this unfolds. && .AVIATION...VFR at all terminals for the next 24 hours. Strong gusty winds will be present at all terminals today and lasting through Tuesday morning. The winds will generally be gusting in the 30s to 40s kt range with occasional stronger gusts possible. Haze will be departing the area making for clear skies. && .FIRE WEATHER...A cold front is passing through NV bringing cooler conditions and higher RH along with strong gusty winds. The winds will be strongest today weakening somewhat during the overnight and early Tuesday before abating Tuesday afternoon and evening. Ahead of the cold front today the winds and low RH will create critical fire weather conditions for all zones. The critical fire conditions will continue in fire zones 426 and 427 during the overnight and Tuesday. A Red Flag Warning remains valid for these critical fire weather conditions. The cold air behind the cold front will see RH rise above critical levels starting in the north and working southward through today and Tuesday. As this is a mainly dry front little to no significant precipitation is expected outside the peaks of northern NV mountains. && .LKN WATCHES/WARNINGS/ADVISORIES... Hard Freeze Warning from 11 PM Tuesday to 9 AM PDT Wednesday for Northern Elko County-South Central Elko County-Southern Lander County and Southern Eureka County-White Pine County. Red Flag Warning until 5 AM PDT Tuesday for Central Elko County- Eastern Elko County-Humboldt County-Quinn-Southeastern Humboldt County and northern Lander County-W Elko County, N Eureka and Lander Counties N of I80-White Pine and Northeast Nye Counties. Freeze Warning from 1 AM to 8 AM PDT Tuesday for Northern Elko County. Wind Advisory until 1 AM PDT Tuesday for Northern Elko County- South Central Elko County-Southeastern Elko County. Wind Advisory until 1 AM PDT Tuesday for Humboldt County- Northern Lander County and Northern Eureka County-Ruby Mountains and East Humboldt Range-Southwest Elko County. Frost Advisory from 1 AM to 8 AM PDT Tuesday for Northern Lander County and Northern Eureka County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Red Flag Warning until 11 PM PDT Tuesday for Central Nevada- Toiyabe-Northern Nye County-Mojave. Freeze Warning from 11 PM Tuesday to 9 AM PDT Wednesday for Southwest Elko County. && 99/84/99/99
In the hours before
Special weather statement, Sep 7, 9:20 PM PDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Elko NV 920 PM PDT Mon Sep 7 2020 NVZ030-031-036-038-081500- Humboldt County-Northern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 920 PM PDT Mon Sep 7 2020 ...Blowing Dust This Evening and Overnight... Blowing dust is expected across much of northern NV this evening, and through the overnight hours, which may reduce visibilities down to 1-3 miles at times. Motorist in Humboldt County and along portions of I80 from Winnemucca to Elko have the best chances of encountering the reduced visibilities. Drivers across northern NV are urged to use caution. Strong northwesterly winds are blowing dust from southeastern Oregon, southeast across Humboldt County, into western Elko County and over portions of northern Lander and Eureka Counties. Winds are expected to shift to a more northeasterly direction on Tuesday. The wind shift should end the blowing dust in all areas expect possibly Humboldt County. Visit www.weather.gov/elko for the latest weather information.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:12 AM PDT | Wind Advisory | LKN | Elko, Nye, White Pine | 6 hr |
| Sep 8, 6:11 AM PDT | Red Flag Warning | LKN | Elko, Eureka, Humboldt, Lander, Nye | 14 hr |
| Sep 8, 2:00 PM PDT | Frost Advisory | LKN | Humboldt | 19 hr |
Nearby
High Wind Warnings in Nevada, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.